Greece
Calamos Supports GreeceCalamos Supports Greece
GreekReporter.com Greece Member of Greek Drug Authority Resigns Over AstraZeneca Reporting Irregularities

Member of Greek Drug Authority Resigns Over AstraZeneca Reporting Irregularities

AstraZeneca
A member of Greece’s drug authority resigned on Friday in protest over AstraZeneca reporting irregularities. Credit: Greek Reporter

A Greek university professor who was a member of the country’s drug regulatory authority the National Organization for Medicines, or EOF, resigned on Friday after the death of a 63-year-old woman who had recently been inoculated with the AstraZeneca vaccine.

Dr. Panagiotis Vlachogiannopoulos, a professor of immunology, left the drug regulatory agency after sending his colleagues there a bombshell letter protesting the irregularities involved in the reporting of the woman’s death.

In the letter, the immunologist sharply criticized the behavior of the Greek Minister of Health and his former colleagues at the EOF — while still leaving a few tips for the way in which the committee should carry out its work in the future, without him.

Dr. Vlachogiannis served on the Pharmacovigilance Committee of the Greek drug regulatory agency. There have been scattered reports all over Europe of deaths and blood clotting in those who had just received the AstraZeneca vaccine, which was developed by the British/Swedish AstraZeneca pharmaceutical company, in conjunction with Oxford University.

AstraZeneca Vaccine reporting irregularities charged

The professor of immunology, who emphasizes that he is still an ardent supporter of vaccines, directly accuses the committee of a lack of courage to highlight possible problems in coronavirus vaccines — and especially the AstraZeneca product.

After a man from the island of Syros had to be airlifted to an Athens hospital last week after collapsing subsequent to receiving an AstraZeneca inoculation, it was reported that a woman had died from a thrombotic stroke after her own shot of the vaccine.

Professor Valchogiannis charged in his letter that there was an “outrageous reluctance of the Commission to give an opinion,” on this matter.

He went on to note that while the members of the committee do not see a possible correlation between the vaccines and the cases of thrombosis, they unanimously agreed to inform the health professionals of the updated opinion of the EMA, which admits that this vaccine can cause thrombosis.

Committee “does not have the courage”

“I believe,” Dr. Vlachogiannis said in his letter of resignation,”that this is called volunteering and not free scientific thought.”

The entire letter of resignation written by Dr. Vlachogiannopoulos follows:

“Dear Minister:

“Please replace me on the Pharmacovigilance Committee (EFAR) of the National Medicines Agency (EOF) for the following reasons:

“This committee does not have the courage to point out possible problems with vaccines (especially the Astra-Zeneca vaccine) and has always been negative about the association of various thrombotic phenomena with this vaccine. Its usual tactic was to look for all the traditional risk factors for thrombosis and attribute to them (if any) the thrombosis, ignoring one important factor: namely the temporal relevance of the event to the receiving the vaccine.

“If there were no obvious traditional risk factors for thrombosis, the Commission would postpone a final decision on the grounds that the case was being considered.

“In the case of the dying patient of G.K.N. The reluctance of the committee to give an opinion was outrageous: I remind you that on the 7th day after the Astra-Zeneca vaccination the patient developed a severe headache and on the 9th day a thrombotic stroke, followed by thrombocytopenia… then the patient developed a thrombosis in a central artery of one lower limb and underwent amputation of that limb.

“The subsequent treatment was laborious and complicated … At my urging, the committee finally decided to rule out an association between the vaccine and thrombosis with the word “possible”, and I asked that the decision be recorded and that the Ministry and the Vaccination Committee be informed. Instead the next day you announce that no case of thrombosis related to vaccination has been observed in our country; one was under discussion but it did not prove to be related to the vaccine.

“EFAR does not have a permanent, institutional way of cooperating with the Vaccination Committee. The co-operation between the two committees is occasional and unplanned and raises reasonable questions about how the Vaccination Committee decides on issues such as possible vaccine complications.

“It is a flood for the medical staff of EFAR the unanimous agreement of the members of EFAR for the notification to the medical and nursing staff of the country of the updated opinion of Coreper, that this vaccine can rarely cause thrombosis, while until then no member of the Commission had suspected a correlation of the vaccines with a case of thrombosis. I believe that this is called volunteering and not free scientific thought.

“I must tell you that I am an ardent supporter of vaccines, I follow over 10 thousand patients with systemic autoimmune rheumatic diseases and I recommend vaccination to all.”

60-year-old Greek man suffers thrombosis after AstraZeneca vaccination

A Greek man had to be airlifted from the Greek island of Syros after he suffered thrombosis after receiving the AstraZeneca shot at the island’s vaccination center last Friday night.

Taken to an Athens hospital, the man collapsed abut a half an hour after he received the vaccine.

George Melanitis, a relative of the 60-year-old Syros, spoke to interviewers on the show Koinonia Ora MEGA.

He related how it happened, telling them “There was a scheduled appointment at IKA in Syros. My relative went and got the vaccine. I want to note that we are all positive about the vaccine,” he added.

“When he returned home after half an hour, he collapsed. He fell into a coma. He was taken to the hospital of Syros, and taken to Athens, to Thriasio, by helicopter.

“Our complaint is why this was not done immediately, as it took 12 hours for him to be transported,” he stated.

“He had a stroke at 11:30 in the morning and was transported to Thriasio at 11-12 in the evening”, said Melanitis.

“We think that if a vaccine has a problem, we first take a history and then say that this person cannot do it,” he protested.

“Fifteen years ago my brother-in-law had an operation. He has been taking anticoagulants all these years. Eight or nine years ago he had a mild stroke without even being hospitalized. If all this is a predisposition for what happened at that moment to happen, we accept it,” Melanitis stated.

“But when someone who has not had a problem in the last years of his life, it happens one hour after the vaccine, our mind connects them, without knowing if this connection of the vaccine with what he suffered is valid”, he added.

Healthy 63-year-old Greek man collapses after Astra Zeneca vaccination

A 63-year-old professor from Greece collapsed and laid unconscious for a full two minutes after he received the vaccine in February.

The 63-year-old university professor collapsed within the first 24 hours after receiving the first dose of the AstraZeneca vaccine in Athens, Greek Reporter learned exclusively, as concerns over the side effects of the vaccine grow throughout Europe.

The man, who spoke exclusively to Greek Reporter, collapsed on February 18, a day after he received the first dose of the AstraZeneca vaccine.

“I suddenly fainted as I was talking to a colleague in the office,” he tells Greek Reporter.

“I was standing up and fell to the floor like a sack of potatoes. I was told I remained unconscious for about two minutes.”

The professor says that he sustained an injuries to his face and head from the fall — but things could have been worse if the incident had happened a few minutes before — when he had been driving his car. After the man regained consciousness, he received first aid from colleagues and an ambulance was called.

He was taken to Thriasio Hospital where a series of tests were carried out. However, the results showed that there was nothing wrong with his general health and no indication of what had caused the collapse.

“It was the first time in my life that something like that happened to me,” the professor says, adding that he suffers from no underlying health issues whatsoever.

 

See all the latest news from Greece and the world at Greekreporter.com. Contact our newsroom to report an update or send your story, photos and videos. Follow GR on Google News and subscribe here to our daily email!




Related Posts